Alert archive / Texas / Tornado Warnings in 2013
Tornado Warning 20, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 17, 2013, 7:13 PM CDT for Stephens County, Young County, Texas. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2013, 7:13 PM CDT (00:13 UTC)
- Expired
- May 17, 2013, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Stephens County, TX, Young County, TX
The radar
The Dyess AFB radar (KDYX), 66 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 7:35 PM CDT | TORNADO | 1 N Eliasville, TX | ALSO SEEN ON CHASERTV |
| May 17, 7:50 PM CDT | TORNADO | Eliasville, TX | SECOND TOUCHDOWN NEAR ELIASVILLE...NEAR THE YOUNG/STEPHENS COUNTY LINE. |
| May 17, 7:51 PM CDT | TORNADO | Eliasville, TX | HOUSE NEAR ELIASVILLE TOOK DIRECT HIT FROM TORNADO. NO DETAILS YET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 3:03 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2935 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
944
WFUS54 KFWD 180013
TORFWD
TXC429-503-180100-
/O.NEW.KFWD.TO.W.0020.130518T0013Z-130518T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
713 PM CDT FRI MAY 17 2013
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL STEPHENS COUNTY IN NORTH CENTRAL TEXAS...
SOUTHWESTERN YOUNG COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 800 PM CDT
* AT 713 PM CDT...TRAINED STORM SPOTTERS OBSERVED A DEVELOPING
TORNADO 12 MILES NORTH OF CRYSTAL FALLS...MOVING SOUTH AT 15 MPH.
* THE TORNADO WILL BE NEAR...
CRYSTAL FALLS AROUND 750 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.
IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
&&
LAT...LON 3317 9893 3316 9871 3291 9870 3285 9888
3291 9897
TIME...MOT...LOC 0013Z 006DEG 14KT 3303 9883
$$
923 follow-up statements
744
WWUS54 KFWD 180024
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
724 PM CDT FRI MAY 17 2013
TXC429-503-180100-
/O.CON.KFWD.TO.W.0020.000000T0000Z-130518T0100Z/
STEPHENS TX-YOUNG TX-
724 PM CDT FRI MAY 17 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHWESTERN YOUNG AND NORTH CENTRAL STEPHENS COUNTIES...
AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS
LOCATED 9 MILES NORTH OF CRYSTAL FALLS...MOVING SOUTH AT 15 MPH.
THE TORNADO WILL BE NEAR...
CRYSTAL FALLS AROUND 800 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.
IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
&&
LAT...LON 3308 9894 3310 9871 3291 9870 3285 9888
3291 9897
TIME...MOT...LOC 0024Z 009DEG 12KT 3300 9884
$$
92143
WWUS54 KFWD 180034
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
734 PM CDT FRI MAY 17 2013
TXC429-503-180100-
/O.CON.KFWD.TO.W.0020.000000T0000Z-130518T0100Z/
STEPHENS TX-YOUNG TX-
734 PM CDT FRI MAY 17 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHWESTERN YOUNG AND NORTH CENTRAL STEPHENS COUNTIES...
AT 734 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A TORNADO
JUST NORTH OF ELIASVILLE...MOVING SOUTH AT 15 MPH.
THE TORNADO WILL BE NEAR...
ELIASVILLE AROUND 740 PM CDT...
CRYSTAL FALLS AROUND 755 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.
IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
&&
LAT...LON 3308 9894 3310 9871 3291 9870 3285 9888
3291 9897
TIME...MOT...LOC 0034Z 348DEG 14KT 3297 9881
$$
92012 WWUS54 KFWD 180049 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 749 PM CDT FRI MAY 17 2013 TXC429-503-180100- /O.CON.KFWD.TO.W.0020.000000T0000Z-130518T0100Z/ STEPHENS TX-YOUNG TX- 749 PM CDT FRI MAY 17 2013 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTH CENTRAL YOUNG AND NORTH CENTRAL STEPHENS COUNTIES... AT 748 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A TORNADO. THIS TORNADO WAS LOCATED OVER EXTREME SOUTH CENTRAL YOUNG COUNTY BETWEEN SOUTH BEND AND ELIASVILLE...MOVING SOUTHEAST AT 15 MPH. THE TORNADO WILL BE NEAR... RURAL NORTHEASTERN STEPHENS COUNTY AT 800 PM CDT PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A MATTRESS FOR PROTECTION. && LAT...LON 3287 9884 3301 9887 3304 9871 3291 9870 TIME...MOT...LOC 0048Z 323DEG 13KT 3295 9875 $$ 92
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 17, 6:41 PM CDT, 32 minutes earlier.
Area forecast discussion, May 17, 6:41 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 641 PM CDT FRI MAY 17 2013 .AVIATION... FOR THE 00Z TAFS...TIMING THE ONSET OF MVFR CIGS AND WATCHING FOR ANY IMPACT TO TAF SITES FROM STORMS OUT WEST ARE THE PRIMARY FORECAST CONCERNS. AT THIS TIME...THE CAP ALOFT OVER AREA TAF SITES LOOKS TOO STRONG TO ALLOW STORMS ONGOING NEAR SAN SABA AND GRAHAM TO MOVE EAST AND DIRECTLY IMPACT THE INTERSTATE 35 CORRIDOR. STORMS WOULD LIKELY DISSIPATE BEFORE MINERAL WELLS IF THEY STARTED TO MOVE EAST THIS EVENING. WILL CONTINUE TO MONITOR THE IMPACT OF THESE STORMS ON AREA TAF SITES HOWEVER AS ANVIL CLOUDS ARE THICK AND HAVE PRODUCED LIGHTNING STRIKES AS FAR EAST AS DECATUR THIS EVENING. IF LIGHTNING LOOKS TO IMPACT LOCAL AREA TAFS THIS EVENING MAY HAVE TO ISSUE AN AIRPORT WEATHER WARNING FOR DFW AND AMEND TAFS TO MENTION A THUNDERSTORM WITH NO RAIN. AT THIS TIME...THE PRESENCE OF SOME HIGHER MID-LEVEL RH PRECLUDES A LARGER THREAT FOR HEAT BURSTS ASSOCIATED WITH ANVIL CLOUD LIGHT PRECIPITATION. DID NOT CHANGE THE TIMING OF THE ONSET OF MVFR STRATUS OVER AREA TAF SITES AT THIS TIME. THE LAMP GUIDANCE IS THE MOST AGGRESSIVE WITH THIS WITH LESS SUPPORT FROM RAP AND NAM FORECAST SOUNDINGS. WILL MONITOR UPSTREAM STRATUS DEVELOPMENT TONIGHT AND MAY PULL STRATUS FROM THE FORECAST BY 06Z IF THERE IS LITTLE UPSTREAM DEVELOPMENT. CAVANAUGH && .SHORT TERM... DRYLINE IS SHARPENING AND IS LOCATED FROM OLNEY TO BRECKENRIDGE TO BRADY. THE DRYLINE HAS LIKELY REACHED ITS EASTERN MOST LOCATION...AS A SURFACE LOW INDUCED BY VERY HOT TEMPERATURES IS DEEPENING NORTH OF ABILENE. THIS HAS CAUSED SURFACE WINDS TO BEGIN TO BACK TO THE SOUTHEAST ACROSS THE NW CWA...WHICH WILL PULL RICH LOW LEVEL MOISTURE CHARACTERIZED BY DEWPOINTS NEAR 70 DEGREES BACK TO THE WEST. THE COMBINATION OF TEMPS NEAR 100 WITH THESE DEWPOINTS AND NEARLY DRY ADIABATIC LAPSE RATES FROM 500MB TO 850MB HAS PRODUCED AN EXTREMELY UNSTABLE AIRMASS ACROSS OUR WESTERN ZONES THIS AFTERNOON. LOCAL OBJECTIVE ANALYSIS IS DEPICTING SBCAPE AROUND 3500 J/KG...AND POCKETS OF CAPE OVER 4000 J/KG WILL BE POSSIBLE THROUGH EARLY EVENING. THE STRONG CAP THAT WAS EVIDENT ON THE MORNING SOUNDING IS CLOSE TO BEING ERODED OVER THE WESTERN ZONES...OR THE WESTERN 2 COLUMNS OF COUNTIES OF THE CWA. ALONG AND EAST OF A BOWIE TO GRANBURY TO TEMPLE LINE...OBJECTIVE ANALYSIS SHOWS CIN WELL ABOVE 200 J/KG AND VIS SATELLITE CONFIRMS THE PRESENCE OF STRONG CAPPING IN CUMULUS FIELD. WITHOUT UPPER LEVEL FORCING THIS CAP SHOULD REMAIN...WITH HEATING NOT SUFFICIENT ALONE TO WEAKEN IT. CONVECTIVE INITIATION IS NOW OCCURRING SOUTHWEST OF BROWNWOOD AND CUMULUS IS ORGANIZING TO THE WEST OF BRECKENRIDGE. THIS IS TO THE WEST OF THE DRY LINE...BUT THIS IS ACTUALLY THE FAVORED LOCATION FOR UPWARD MESOSCALE FORCING ASSOCIATED WITH DRYLINES. OFTEN THE LOW MOISTURE CONTENT BEHIND THE DRY LINE IS NOT SUFFICIENT TO PRODUCE CUMULUS OR PRECIPITATION SO WE CANT SEE THE LIFT...BUT THIS DRY LINE SEEMS TO HAVE MORE MOISTURE TO WORK WITH. ONCE THE INFANT UPDRAFTS ARE ADVECTED TO THE MOIST SIDE OF THE DRY LINE...THEY TAP INTO RICHER MOISTURE AND OFTEN GROW INTO CELLS THAT RADAR CAN SEE. NEEDLESS TO SAY...CONVECTIVE INITIATION IS A CERTAINTY AT THIS POINT...BUT COVERAGE OF STORMS WILL BE FAIRLY LOW DUE TO WEAK UPPER LEVEL FORCING AND THE STRONG CAP. POPS WILL RANGE FROM 20-40 PERCENT ACROSS THE WESTERN THIRD OF THE CWA. DEEP LAYER SHEAR IS ON THE LOW SIDE OF WHAT IS TYPICALLY FOUND IN SUPERCELL ENVIRONMENTS...BUT EXTREME INSTABILITY WILL LIKELY COMPENSATE. STORM MOTION WILL START OUT EAST BUT AS SUPERCELLS ORGANIZE AND MATURE THEY WILL LIKELY TURN TO THE SOUTH. THIS SOUTHWARD MOVEMENT WILL ENHANCE LOW LEVEL STORM RELATIVE HELICITY...WHICH MAY REACH 150-200 MS/S2 ACROSS THE NW ZONES WHERE AN ISOLATED TORNADO THREAT IS GREATEST. HOWEVER THE MAIN THREAT WILL BE GIANT HAIL AND DAMAGING WINDS GIVEN THE EXTREME INSTABILITY AND LARGE DEWPOINT SPREADS. SPC HAS JUST ISSUED A SEVERE WATCH FOR THE WESTERN ZONES...AND AGAIN DUE TO THE STRONG CAP AND SOUTHERLY STORM MOTION BELIEVE ALL SEVERE ACTIVITY WILL REMAIN WEST OF THE I-35 CORRIDOR. SOME LINGERING AND ELEVATED ACTIVITY MAY IMPACT THE CENTRAL ZONES LATE TONIGHT...BUT THIS REMAINS A LOW PROBABILITY AND KEPT POPS OUT OF THE FORECAST. TR.92 && .LONG TERM... A STRONG CAP WILL REMAIN IN PLACE ACROSS NORTH TEXAS THROUGH MONDAY...SO THE CONVECTIVE FORECAST WILL HINGE ON WHETHER FORCING FROM THE DRY LINE OR UPPER LEVEL SHORTWAVES WILL BE PRESENT. THE DRYLINE WILL HEAD FARTHER WEST SATURDAY...AND ALTHOUGH A WELL DEFINED SHORTWAVE MOVES ACROSS THE REGION...BELIEVE STORM INITIATION WILL BE WELL NW OF THE CWA. A FEW OF THESE CELLS MAY TRACK INTO THE NORTHWESTERN PARTS OF THE CWA SATURDAY EVENING...BUT WILL KEEP POPS LOW AND AT 20 PERCENT. ON SUNDAY THE DRY LINE WILL MIX EAST AGAIN AND FLIRT WITH THE NW CWA...AND HAVE POPS A LITTLE HIGHER...BUT STILL PRIMARILY OVER THE NW ZONES IN THE AFTERNOON. SINCE THE TAIL END OF THE PLAINS TROUGH WILL PASS THROUGH THE NORTHERN ZONES SUNDAY NIGHT...CONVECTION MAY SURVIVE PAST SUNSET AND TRACK ACROSS THE AREA NORTH OF I-20. EXPECT THE SAME PATTERN ON MONDAY AND POPS ARE SIMILAR TO SUNDAYS. GIVEN THE INSTABILITY AND SHEAR PROFILES SEVERE STORMS ARE POSSIBLE WITH ANY ACTIVITY SATURDAY THROUGH MONDAY. FOR TEMPERATURES...SATURDAY WILL BE THE WARMEST DAY WITH HIGHS IN THE 90S MOST AREAS...BUT WINDS WILL INCREASE A BIT SUNDAY AND MONDAY WHICH SHOULD SHAVE A COUPLE DEGREES...WITH HIGHS IN THE UPPER 80S EAST TO MID 90S WEST. LOWS WILL REMAIN MUGGY AND IN THE LOW-MID 70S...WITH TONIGHT THE COOLEST DUE TO FEWER CLOUDS AND LIGHTER WINDS. ON TUESDAY ANOTHER LOBE OF ENERGY WILL ROTATE AROUND THE PLAINS TROUGH AND HELP PROPEL A WEAK COLD FRONT SOUTH INTO THE AREA. THE FRONT/DRYLINE COMBINATION WILL REACH THE NW CWA AND BECOME A FOCUS FOR CONVECTION BY TUESDAY AFTERNOON. STRONG FORCING ASSOCIATED WITH THE UPPER SHORTWAVE TROUGH WILL ENHANCE LIFT...AND EXPECT SCATTERED CONVECTION TO OCCUR TUESDAY AFTERNOON AND WORK SOUTHEAST ACROSS THE AREA. HAVE BUMPED POPS UP TO CHANCE AS THIS WILL BE THE BEST DAY FOR RAIN CHANCES. AGAIN...THERE IS A SEVERE WEATHER THREAT WITH THIS CONVECTION AS WELL. THE FRONT WILL NOT BE VERY STRONG...AND WINDS MAY NOT SPEND MUCH OR ANY TIME FROM THE NORTH...BUT THE AXIS OF BEST MOISTURE AND INSTABILITY SHOULD GET PUSHED SOUTHEAST OF THE AREA. WILL KEEP A SLIGHT CHANCE OF CONVECTION WEDNESDAY...BUT THIS ACTIVITY IS NOT EXPECTED TO BE VERY SIGNIFICANT. TEMPS WILL BE A LITTLE COOLER AS HEIGHTS LOWER...AND THE SLIGHTLY DRIER AIR WILL HELP LOWS FALL TO NEAR NORMAL. HAVE KEPT THE REMAINDER OF THE FORECAST DRY AS UPPER LEVEL RIDGING BUILDS INTO THE AREA...WHICH IS WELL AGREED UPON BY EXTENDED GUIDANCE. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 92 72 90 72 / 10 5 5 10 20 WACO, TX 70 92 72 91 73 / 10 5 5 10 10 PARIS, TX 69 88 70 87 68 / 10 10 5 5 20 DENTON, TX 70 93 72 90 72 / 10 10 10 10 30 MCKINNEY, TX 69 90 71 89 71 / 10 5 5 5 20 DALLAS, TX 73 93 74 91 74 / 10 5 5 10 20 TERRELL, TX 69 90 70 91 71 / 10 5 5 5 10 CORSICANA, TX 70 90 70 89 73 / 10 5 5 5 10 TEMPLE, TX 69 92 71 91 72 / 20 10 5 10 10 MINERAL WELLS, TX 71 96 69 94 70 / 20 10 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 17, 3:26 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 326 PM CDT FRI MAY 17 2013 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181130- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 326 PM CDT FRI MAY 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND THIS EVENING WEST OF A LINE FROM JACKSBORO TO LAMPASAS. THE ATMOSPHERE WILL BE VERY UNSTABLE AND THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE GIANT HAIL... DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY WEST OF A GAINESVILLE TO WEATHERFORD TO GOLDTHWAITE LINE. SOME SEVERE STORMS ARE POSSIBLE. THERE IS A LOW CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY GENERALLY NORTHWEST OF A LAMPASAS TO ATHENS LINE. SEVERE STORMS ARE POSSIBLE EACH DAY. THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS TUESDAY THROUGH THURSDAY. SEVERE WEATHER IS POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE WEST OF A LINE FROM JACKSBORO TO LAMPASAS.
In the hours before
Local storm report, May 17, 6:24 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
624 PM CDT FRI MAY 17 2013
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL 3 E GRAHAM 33.10N 98.55W
05/17/2013 E1.75 INCH YOUNG TX PUBLIC
SMALL AMOUNT OF GOLFBALL MIXED WITH NICKELS AND QUARTERSLocal storm report, May 17, 6:28 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
628 PM CDT FRI MAY 17 2013
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL GRAHAM 33.10N 98.60W
05/17/2013 E2.75 INCH YOUNG TX PUBLIC
LARGER THAN BASEBALLSLocal storm report, May 17, 6:41 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
641 PM CDT FRI MAY 17 2013
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL GRAHAM 33.10N 98.60W
05/17/2013 M2.00 INCH YOUNG TX NWS EMPLOYEE
HEN EGG TO CUE BALL...2.25 INCH...HAILLocal storm report, May 17, 6:52 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
652 PM CDT FRI MAY 17 2013
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 1 SE NEWCASTLE 33.19N 98.74W
05/17/2013 E2.00 INCH YOUNG TX PUBLIC
HEN EGG HAIL MIXED WITH QUARTERS AND GOLFBALLS FELL FOR
ABOUT 5 MINUTES ENDING AT 647 PM.Local storm report, May 17, 6:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
654 PM CDT FRI MAY 17 2013
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL NEWCASTLE 33.20N 98.75W
05/17/2013 E3.00 INCH YOUNG TX PUBLICLocal storm report, May 17, 7:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
712 PM CDT FRI MAY 17 2013
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 2 NE GRAHAM 33.12N 98.58W
05/17/2013 E3.00 INCH YOUNG TX BROADCAST MEDIA
BROADCAST MEDIA CHASER REPORTED 3.5 INCH HAILThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:22 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 53 min |
| May 17, 7:42 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 63 min |
| May 17, 8:00 PM CDT | Tornado Warning | FWD | Stephens, Young | 45 min |
| May 17, 8:12 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 63 min |
| May 17, 8:38 PM CDT | Special Weather Statement | FWD | Jack, Wise | 52 min |
| May 17, 8:42 PM CDT | Severe Thunderstorm Warning | FWD | Young | 48 min |
| May 17, 8:46 PM CDT | Areal Flood Advisory | FWD | Stephens, Young | 3 hr |
| May 17, 10:05 PM CDT | Special Weather Statement | FWD | Wise | 25 min |
| May 17, 10:57 PM CDT | Special Weather Statement | FWD | Comanche | 33 min |
Nearby
Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.